Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Feb 28, 2021, 11:32 AM CST for Choctaw County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 11:32 AM CST (17:32 UTC)
- Expired
- Feb 28, 2021, 12:15 PM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 11:45 AM CST | HAIL 1 | Soper, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 3.6
The text
As transmitted.
290
WWUS84 KTSA 281732
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1132 AM CST Sun Feb 28 2021
OKZ049-053-281815-
Choctaw OK-Pushmataha OK-
1132 AM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 1215 PM CST...
At 1132 AM CST, a strong thunderstorm was located 4 miles south of
Boswell, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Antlers...
Boswell... Rattan...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Kellond...
Oleta... Apple...
Speer... Dela...
Unger... Finley...
Gay... Corinne...
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
southeastern Oklahoma.
LAT...LON 3388 9585 3391 9588 3392 9590 3392 9591
3395 9594 3407 9594 3416 9582 3416 9578
3418 9578 3438 9550 3411 9521 3387 9581
TIME...MOT...LOC 1732Z 236DEG 49KT 3397 9588
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 28, 10:23 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 28, 10:23 AM CST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1023 AM CST Sun Feb 28 2021 .DISCUSSION... Cold front pushing through northeast OK this morning. Showers and storms ahead of the boundary starting to increase in coverage some across southeast OK and west central AR. A few storms late this morning into the afternoon across SE OK/WC AR will carry severe potential with hail the primary threat. Front to clear the area by late afternoon, and will end the threat for severe weather. Updated zones were mainly temperature adjustments to account for latest frontal position. Also lowered high temps a little across parts of far northeast Oklahoma. Sunshine in these areas later this afternoon cannot be ruled out, and this would offset cold advection some. Updated ZFP/PFM/AFM already sent. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 31 56 36 / 10 0 0 30 FSM 68 38 57 39 / 80 20 10 40 MLC 66 36 54 38 / 60 10 10 50 BVO 53 29 56 35 / 0 0 0 20 FYV 64 32 54 33 / 70 10 0 30 BYV 63 32 52 35 / 60 20 0 20 MKO 63 33 54 37 / 30 0 0 40 MIO 53 29 54 35 / 20 0 0 20 F10 58 34 54 38 / 30 0 10 50 HHW 66 41 53 39 / 80 30 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23
Hazardous weather outlook, Feb 28, 4:58 AM CST, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 AM CST Sun Feb 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 AM CST Sun Feb 28 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and Western Arkansas. ONSET...Mid Morning. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and Western Arkansas. ONSET...Mid morning. POOR VISIBILITY. RISK...Limited. AREA...Eastern OKlahoma and Western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Afternoon. DISCUSSION... Scattered thunderstorms will develop later this morning as a cold front pushes through the area, mainly along and southeast of I-44. By mid morning, a few storms may become strong to severe across southeast Oklahoma and parts of western Arkansas, with damaging wind gusts and large hail the main threats. Locally heavy rainfall amounts will also be possible with any training cells. Thunderstorms will decrease as the front pushes south of the area this afternoon. Behind the front, north winds gusting 20 to 25 mph along with drier air will lead to an increase in grassland fire spread potential across northeast Oklahoma, where little rainfall is expected through the morning. A few areas of southeast Oklahoma and west central Arkansas could see visibility reduced to a mile or less this morning, but widespread reductions to visibility are unlikely. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Additional ran chances arrive late Monday into Tuesday, and again Thursday. Fire weather danger may be present during the week in areas that miss out on significant rainfall, especially northwest of I-44. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Feb 28, 11:24 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1124 AM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM HAIL BOSWELL 34.03N 95.87W
02/28/2021 E1.00 INCH CHOCTAW OK PUBLIC
&&Special weather statement, Feb 28, 11:32 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1132 AM CST Sun Feb 28 2021
OKZ049-053-281815-
Choctaw OK-Pushmataha OK-
1132 AM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 1215 PM CST...
At 1132 AM CST, a strong thunderstorm was located 4 miles south of
Boswell, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Antlers...
Boswell... Rattan...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Kellond...
Oleta... Apple...
Speer... Dela...
Unger... Finley...
Gay... Corinne...
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
southeastern Oklahoma.
LAT...LON 3388 9585 3391 9588 3392 9590 3392 9591
3395 9594 3407 9594 3416 9582 3416 9578
3418 9578 3438 9550 3411 9521 3387 9581
TIME...MOT...LOC 1732Z 236DEG 49KT 3397 9588The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:15 PM CST | Dense Fog Advisory | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more | 6 hr |
| Feb 28, 10:33 AM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 42 min |
| Feb 28, 11:39 AM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 38 min |
| Feb 28, 12:39 PM CST | Special Weather Statement | TSA | Choctaw | 36 min |
| Feb 28, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 23 min |
| Feb 28, 1:02 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.